Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 3, 2017, 3:12 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2017, 3:12 PM CDT (20:12 UTC)
- Expired
- Jun 3, 2017, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 139 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842
WWUS83 KGRB 032012
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
312 PM CDT SAT JUN 3 2017
WIZ005-010>012-018-032100-
Vilas WI-Florence WI-Oneida WI-Forest WI-Lincoln WI-
312 PM CDT SAT JUN 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FOREST...NORTHERN
LINCOLN...VILAS...NORTHWESTERN FLORENCE AND ONEIDA COUNTIES UNTIL 400
PM CDT...
At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Watersmeet to 9 miles west of
Squirrel Lake. Movement was east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Rhinelander, Eagle River, Lac Du Flambeau, Tomahawk, Phelps, Boulder
Junction, Woodboro, Winchester, Tipler and Popple River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4614 8909 4602 8882 4601 8868 4599 8867
4602 8853 4598 8842 4599 8838 4596 8833
4596 8824 4595 8824 4547 8931 4547 8942
4541 8943 4534 8958 4551 9004 4598 9005
4598 8993 4626 8993 4629 8989
TIME...MOT...LOC 2012Z 281DEG 52KT 4629 8902 4585 9009
$$
EBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 3, 2:35 PM CDT, 37 minutes earlier.
Area forecast discussion, Jun 3, 2:35 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 235 PM CDT Sat Jun 3 2017 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Sunday Issued at 234 PM CDT Sat Jun 3 2017 Main forecast focus remains on severe potential late this afternoon/evening as a cold front moves into a moist, unstable air mass sitting over WI. Even once this event ends later tonight, there is concerns for thunderstorm potential Sunday afternoon as another cold front/associated mid-level trough drops south through the state. The 19z MSAS surface analysis showed a ridge of high pressure that stretched from eastern Ontario south to West Virginia. Another ridge of high pressure was located over the northern/central High Plains. In between, a cold front extended from south-central Canada south-southeast to an area of low pressure over west- central WI, then turned southwest into the central Plains. Visible satellite imagery picked up on mid/high clouds along the cold front, however cumulus clouds were starting to increase over southern MN. Anticipate convection to fire up shortly as the air mass over WI has become unstable with MUCAPE values approaching 2500 J/KG over north-central WI. This line of convection will then sweep across the forecast area late this afternoon/evening hours for central WI, early to middle evening for eastern WI with potential for large hail and/or damaging winds. The higher risk of severe storms remains over northern WI where shear is slightly stronger. These showers/thunderstorms will also be efficient rain producers, thus locally heavy rains are also possible with hourly rates of one- half to one inch. A second line of showers/thunderstorms is indicated by the models ahead of the true cold front late this evening, however the atmosphere should have been worked over by the previous convection, so do not expect any further strong storms. All of this precipitation is expected to diminish from northwest to southeast with skies beginning to clear for the overnight hours. May see some patchy fog develop late as winds become light and low-level moisture does not get scoured out. Min temperatures to range from the lower to middle 50s north-central WI, to the middle 60s over east-central WI (slightly cooler near Lake MI). Sunday morning looks quiet with the development of cumulus clouds as daytime heating begins. Attention then focuses on a shortwave trough that is forecast to drop south into northern WI Sunday afternoon. Accompanying this mid-level trough will be a cold front that also pushes south through at least northern WI by 00z Monday. The lift provided by the front, in concert with increasing instability (cooling temperatures aloft/daytime heating = steepening lapse rates) plus increasing forcing from the shortwave trough, all point to at least a chance for more showers and thunderstorms (especially over the north). Will have to watch these storms for possible intensification as the shear will be stronger and if the instability can get strong enough, we could be looking at marginally severe hail as wet-bulb heights will be lower (compared to Saturday). Max temperatures to be in the middle to upper 70s north-central, around 80 degrees near Lake MI and lower to middle 80s south. .LONG TERM...Sunday Night Through Saturday Issued at 234 PM CDT Sat Jun 3 2017 Showers are possible Sunday evening across the eastern cwa as a cold front pushes through the rest of the cwa. Once the front is through the area, drier and cooler conditions are expected across the western Great Lakes to start out the work week as a high pressure system settles in across the region. Dry weather will continue during the middle part of the week as temperatures moderate a bit as the high shifts to the east and the region gets on the backside of the aforementioned high. Later in the work week the forecast gets a bit fuzzy as a slow moving low pressure system tracks through the western Great Lakes region. NWP models that far out differ quite a bit with respect to precipitation chances across the area. However, with several mid- level PV anomalies expected to track through the area it seems like a chance for showers is not unreasonable late in the work week, especially with the boost diurnal heating will provide. Modest instability may also bring thunder along with the showers, particularly in the afternoon and evening hours. By early next weekend it appears high pressure builds back into the area, providing more dry weather to the area. && .AVIATION...for 18Z TAF Issuance Issued at 1232 PM CDT Sat Jun 3 2017 Main forecast concern centers around timing/strength of thunderstorms as a cold front encounters a warm, unstable air mass across northeast WI. Latest timing will have a line of storms move across the RHI TAF site late this afternoon, the AUW/CWA TAF sites early this evening and the GRB/ATW/MTW TAF sites early to mid- evening. Gusty winds and some hail will be possible with the stronger storms and cigs could lower into the MVFR under these thunderstorms. Once the cold front pushes through during the overnight hours, skies will begin to clear and winds diminish. This could lead to the development of patchy fog toward daybreak. VFR conditions to prevail for Sunday morning, however the approach of another cold front and mid-level trough will bring the next chance of showers/thunderstorms to the region Sunday afternoon. Both cigs and vsbys would lower to MVFR if thunderstorms can develop. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Kurimski AVIATION.......Kallas
Hazardous weather outlook, Jun 3, 2:41 PM CDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 241 PM CDT Sat Jun 3 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 241 PM CDT Sat Jun 3 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Late This Afternoon and Tonight Severe thunderstorms with large hail and damaging winds are possible late this afternoon and this evening, primarily between 400 pm and 1000 pm. Although severe storms are possible across the entire area, the greatest risk will be in north-central and far northeast Wisconsin. Initial development is most likely to occur in north-central Wisconsin, with the storms tracking southeast. Some of these storms could be severe and produce hail over 1 inch in diameter and wind gusts over 60 mph. Heavy downpours are also likely with the storms. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are possible again Sunday afternoon. Gusty winds and hail will be possible with these storms. There remains uncertainty concerning the exact atmospheric conditions that will be across the area Sunday. Therefore, even though the present forecast is for storms to remain below severe levels, it is possible the severe risk may need to be upgraded with later forecasts. Anyone planning to be outdoors on Sunday should closely monitor later forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary late this afternoon and this evening. LMZ521-522-541>543-041945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 241 PM CDT Sat Jun 3 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms will pose a hazard to boaters. The storms will produce lightning, gusty winds, and possibly some hail. Patchy dense fog could develop on Lake Michigan. .DAYS TWO THROUGH SEVEN...Sunday through Saturday There is another chance of thunderstorms on Sunday, which would again pose a hazard to boaters. An abrupt wind shift to the northeast is likely to surge down the lake and bay late Sunday afternoon or Sunday evening. Although the exact timing is uncertain, it will likely pose a substantial hazard to small craft when it occurs. Prior to the wind shift, west winds of 10 to 15 knots are expected. Winds will abruptly shift to the Northeast and could briefly gust to 30 knots immediately after the wind shift, before settling back to 10 to 20 knots for the rest of the night. Anyone boating on the lake or bay late Sunday or Sunday night should closely monitor weather conditions and forecasts prior to heading out on the water. Kallas/Kurimski
In the hours before
Special weather statement, Jun 3, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
312 PM CDT SAT JUN 3 2017
WIZ005-010>012-018-032100-
Vilas WI-Florence WI-Oneida WI-Forest WI-Lincoln WI-
312 PM CDT SAT JUN 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FOREST...NORTHERN
LINCOLN...VILAS...NORTHWESTERN FLORENCE AND ONEIDA COUNTIES UNTIL 400
PM CDT...
At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Watersmeet to 9 miles west of
Squirrel Lake. Movement was east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Rhinelander, Eagle River, Lac Du Flambeau, Tomahawk, Phelps, Boulder
Junction, Woodboro, Winchester, Tipler and Popple River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4614 8909 4602 8882 4601 8868 4599 8867
4602 8853 4598 8842 4599 8838 4596 8833
4596 8824 4595 8824 4547 8931 4547 8942
4541 8943 4534 8958 4551 9004 4598 9005
4598 8993 4626 8993 4629 8989
TIME...MOT...LOC 2012Z 281DEG 52KT 4629 8902 4585 9009
EBThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:44 AM CDT | Special Weather Statement | GRB | Wood | 91 min |
| Jun 3, 2:14 AM CDT | Special Weather Statement | GRB | Marathon | 61 min |
| Jun 3, 2:23 AM CDT | Special Weather Statement | GRB | Wood | 82 min |
| Jun 3, 3:29 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 61 min |
| Jun 3, 3:37 AM CDT | Special Weather Statement | GRB | Marathon, Portage, Wood | 38 min |
| Jun 3, 4:42 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Menominee, Outagamie, Shawano and 3 more | 78 min |
| Jun 3, 6:05 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc, Outagamie, Winnebago | 55 min |
| Jun 3, 3:28 PM CDT | Special Weather Statement | GRB | Vilas | 47 min |
| Jun 3, 3:30 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 60 min |
| Jun 3, 3:59 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 61 min |
| Jun 3, 4:27 PM CDT | Special Weather Statement | GRB | Vilas | 48 min |
| Jun 3, 4:49 PM CDT | Special Weather Statement | GRB | Florence, Forest | 41 min |
| Jun 3, 4:54 PM CDT | Special Weather Statement | GRB | Lincoln | 51 min |
| Jun 3, 5:24 PM CDT | Special Weather Statement | GRB | Lincoln | 51 min |
| Jun 3, 5:27 PM CDT | Special Weather Statement | GRB | Florence, Forest | 48 min |
| Jun 3, 5:34 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 56 min |
| Jun 3, 6:02 PM CDT | Special Weather Statement | GRB | Marathon | 43 min |
| Jun 3, 6:33 PM CDT | Special Weather Statement | GRB | Marathon, Portage, Wood | 42 min |
| Jun 3, 6:40 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 3, 6:42 PM CDT | Special Weather Statement | GRB | Langlade, Marinette, Menominee, Oconto | 48 min |
| Jun 3, 6:47 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marinette, Menominee, Oconto | 58 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.